Discussion Board Forums Supportive, Palliative & Hospice Care Response to Alla’s posting

Viewing 15 posts - 16 through 30 (of 66 total)
  • Author
    Posts
  • #65460
    marions
    Moderator

    Alla…as mentioned before, the vomiting is the “utmost” difficult to control. Is the hospice nurse with you?
    Hugs and love,
    Marion

    #65459
    tryingtohelp
    Member

    It’s dilauded 1.0 ml every hour with option to push 0.4 ml every 15 min – pain pump. Then morphine liquid 0.5 ml by mouth every 4 hrs, but nurse said every hour if needed. Plus 175mg fentanyl patches. I think the worst part is hiccups and vomiting, most likely caused by bowel obstruction. It’s hard to stop, since it has to come out somehow. We tried nausea patch and phenegren suppositories – didn’t seem to help. Not sure what is the name of other anti nausea stuff she called in. It’s not ready
    for pickup yet…
    Thanks again!

    #65458
    lainy
    Participant

    Alla, do you knwo what pain MEDs and doses hubby is on now? Sorry the Italian remedy did not work for hiccups! My heart, my everything is just going out to you all. Love, big hugs and some Peace all combined.

    #65457
    tryingtohelp
    Member

    More pain and restlessness last night. Nurse came in and increased pain meds, ordered more to try. Got briosche – hard for him to drink 4 oz, few sips didn’t make a difference. He is resting now, but usually it doesn’t last longer than 20 min. Hopefully increased dozes and different meds will help…

    #65456
    lainy
    Participant

    Alla, understand about the older son. Best place to be right now is home. Glad to hear hubby is comfortable now. This CC is only for the courageous! Since when did we ask to be THAT strong? I used to tell myself, be strong…you have time later to fall apart…but I just didn’t seem to as the strength I built carried me through. Try to get some rest while he is comfortable.

    #65455
    tryingtohelp
    Member

    Thank you, Lainy. Nurse just left. Fixed the pain pump, flushed the Picc line (couldn’t give him TPN again), they also called in the patch for nausea – need to get it. Hubby seems comfortable at the moment.
    My 15 year old stayed home today, struggling with feelings, teary eyed. Couldn’t go to school. So everybody asleep but me. Thanks again for your support!

    #65454
    lainy
    Participant

    SENSITIVE

    Alla, I am so sorry, I know exactly as I had this with Teddy. They can and must step up all the Meds for pain and nausea and agitation. So important that they are giving him as much as possible! I know I keep saying this but I am such a believer that you need to give him permission to leave. My heart is so with you all. Teddy vomited only on a Sunday morning then passed Monday night. I can only tell you that the actual passing was so very peaceful and his face had a glow and every wrinkle, even the bags under his eyes disappeared. It was, for want of better words, awesomely amazing. And strangely as time goes by the bad memories of what you are going through will lighten and all the good memories will take over. Sending so much love to you. Yes, I am so glad you have his son with you as well! And thanks so much for taking the time to chek in.

    #65447
    tryingtohelp
    Member

    Thank you, ladies. I’ll try to find it today. Hubby had a rough night, on his son watch. Started vomiting as well, restless, waking up almost every 30 min. I don’t understand why can’t it be peaceful??? He had suffered enough! Will call the nurse in a few minutes. Step son went to have a nap. So grateful to have him here, so we can split the duties and most important for moral support. The fact that he worked at military hospice few years ago gives me comfort as well.

    #65453
    lainy
    Participant

    You are so right, Pam. We were also told it is an Italian remedy, so that fit right in with my Sicilian Teddy! Yes it is a blue bottle and not expensive either!

    #65452
    pamela
    Participant

    Hi Lainy and Alla,

    I found it also under the spelling Brioschi. It comes in a blue bottle, so I think it is the same thing. I think my Dad took it when I was little because I remember it from long ago.

    -Pam

    #65451
    lainy
    Participant

    Alla, sorry it is Brioski Antacid. I just found it.

    #65450
    tryingtohelp
    Member

    Thank you, Lainy. I’ve tried to google the word Brioske, but can’t find it. Asked my step son (PA) – he is not sure what it is or how it could be spelled…
    Thanks again!

    #65449
    lainy
    Participant

    Alla, so sorry this is all happening. Did you ask the Nurse about Brioske that I mentioned for hiccups? I am sorry but I have to say this…..perhaps it is time to tell him that it is OK for him to go to his Peace and that you will be OK. It just seems so unfair for any human to suffer as he is suffering. I speak from experience with Teddy. I just don’t know what else I can tell you except to be strong. SO, very sorry!

    #65448
    tryingtohelp
    Member

    All about the same, except hiccups intensified, a lot more often and sometimes sounds like he is struggling for breath. Therefore he is uncomfortable and keeps setting up in the bed. Asked for food once and I gave him apple sauce – ate few spoons. Nurse was able to flush his Picc line and since he asked for food, I will try TPN tonight. I just wish I could resolve the hiccups problem. Definitely can’t give him sugar – he will choke. Gave him more pain meds too. He is moaning from time to time. As usual, thanks for listening.

    #65446
    lainy
    Participant

    Alla, that is unbelievable! Should we dare say, divine intervention! I hope you can get some rest tonight and I was wondering how your boys are doing as well. Be strong!

Viewing 15 posts - 16 through 30 (of 66 total)
  • You must be logged in to reply to this topic.